Clindamycin and Exfoliative Cheilitis

Human Anatomy, Physiology, and Medicine. Anything human!

Moderators: Leonid, amiradm, BioTeam

Post Reply
ari534
Garter
Garter
Posts: 3
Joined: Tue Mar 17, 2015 5:08 am

Clindamycin and Exfoliative Cheilitis

Post by ari534 » Tue Mar 17, 2015 5:21 am

Hi, I've had exfoliative cheilitis ever since I was little. I had a feeling it was vitamin-related, because when I began eat healthy it went away (took 2 months). Anyway, I started eating junk again and it came back. No biggie, I'd just exfoliate the dead skin off of my lips before going to school. There'd always be raw skin underneath after exfoliation, and that raw skin would harden into a crust over the next few days, which I'd just remove again.

Anyway, I started taking Clindamycin for a staph infection. Following this, I noticed that the skin produced by exfoliative cheilitis began to get thinner and thinner, to the point where it wouldn't grow back at all after exfoliating it. Yes, there was raw skin after exfoliation as usual, but this time the raw skin wouldn't heal. It would remain sensitive and even fissure and bleed when I eat. Now I have fissures in my lips where I can see the lip tissue..it's scary. Is Clindamycin supposed to delay wound healing or something? I stopped taking it but the skin on my lips still won't heal. There seems to be a pitiful attempt at my lips fissures scabbing over, but that gets disrupted whenever I open my mouth.

Please help.

Post Reply

Who is online

Users browsing this forum: No registered users and 5 guests